Alert archive / California / Wind Advisories in 2012
Wind Advisory 30, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Oct 5, 2012, 1:57 PM PDT. It took effect at Oct 5, 2012, 5:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2012, 1:57 PM PDT (20:57 UTC)
- In effect from
- Oct 5, 2012, 5:00 PM PDT
- Expired
- Oct 6, 2012, 2:41 AM PDT
- In force
- 10 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
446 WWUS76 KHNX 052057 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 157 PM PDT FRI OCT 5 2012 CAZ095-099-060500- /O.NEW.KHNX.WI.Y.0030.121006T0000Z-121006T1600Z/ KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT- 157 PM PDT FRI OCT 5 2012 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM PDT SATURDAY...THROUGH AND BELOW DESERT FACING PASSES AND CANYONS OF THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY DESERT. * WINDS: WESTERLY 25 TO 35 MPH. OCCASIONAL GUSTS TO 45 MPH BELOW DESERT FACING PASSES AND CANYONS. * TIMING: WINDS INCREASING THIS EVENING AND CONTINUING INTO THE OVERNIGHT HOURS. THE WINDS WILL DIMINISH TOWARD DAYBREAK SATURDAY. * LOCATIONS INCLUDE: HIGHWAY 14 FROM MOJAVE TO JAWBONE CANYON. HIGHWAY 58 FROM MOJAVE TO TEHACHAPI PASS. HIGHWAY 178 OVER WALKER PASS. * IMPACTS: GUSTY CROSSWINDS MAY MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY IN THE VICINITY OF MOJAVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BINGHAM WEATHER.GOV/HANFORD
2 follow-up statements
444 WWUS76 KHNX 060453 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 953 PM PDT FRI OCT 5 2012 CAZ095-099-061300- /O.CON.KHNX.WI.Y.0030.000000T0000Z-121006T1600Z/ KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT- 953 PM PDT FRI OCT 5 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY FOR THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY DESERT. * WINDS: WESTERLY 25 TO 35 MPH. OCCASIONAL GUSTS TO 45 MPH BELOW DESERT FACING PASSES AND CANYONS. * TIMING: WINDS INCREASING THIS EVENING AND CONTINUING INTO THE OVERNIGHT HOURS. THE WINDS WILL DIMINISH TOWARD DAYBREAK SATURDAY. * LOCATIONS INCLUDE: HIGHWAY 14 FROM MOJAVE TO JAWBONE CANYON. HIGHWAY 58 FROM MOJAVE TO TEHACHAPI PASS. HIGHWAY 178 OVER WALKER PASS. * IMPACTS: GUSTY CROSSWINDS MAY MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY IN THE VICINITY OF MOJAVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WEATHER.GOV/HANFORD
262 WWUS76 KHNX 060941 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 241 AM PDT SAT OCT 6 2012 CAZ095-099-061045- /O.CAN.KHNX.WI.Y.0030.000000T0000Z-121006T1600Z/ KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT- 241 AM PDT SAT OCT 6 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND ADVISORY FOR THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY DESERT. WINDS HAVE SUBSIDED OVER THE REGION AND ARE NOT EXPECTED TO RETURN TO ADVISORY LEVELS. $$ DUDLEY WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Oct 5, 10:18 AM PDT, 3 hours 39 minutes earlier.
Area forecast discussion, Oct 5, 10:18 AM PDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1018 AM PDT FRI OCT 5 2012 .SYNOPSIS... AN AREA OF LOW PRESSURE MOVING TOWARDS CENTRAL CALIFORNIA WILL PRODUCE COOLING TEMPERATURES AND VARIABLE CLOUDS TO THE AREA. && .DISCUSSION...TEMPERATURES ARE CERTAINLY COOLER THROUGHOUT MUCH OF THE CENTRAL CA INTERIOR COMPARED TO 24 HRS AGO. THE MOST DRAMATIC COOLING SINCE YESTERDAY HAS OCCURRED OVER THE MOUNTAINS WHERE 24-HR TRENDS OF -9 TO -11 DEGREES HAVE BEEN REPORTED. ALTHOUGH ONSHORE GRADIENTS ARE MODEST AT BEST... THEY ARE STRONG ENOUGH TO SUPPORT WIND GUSTS TO MARGINALLY ADVISORY THRESHOLDS THROUGH AND JUST BELOW THE KERN COUNTY MOUNTAIN PASSES LATER TODAY THROUGH TONIGHT. AFTER FURTHER ASSESSMENT...WE WILL CONSIDER LAUNCHING A WIND ADVISORY FOR THESE AREAS IN THE NEXT FORECAST PACKAGE. IN THE BROADER PICTURE...A VERY STRONG REX BLOCK IS IN PLACE OVER THE EASTERN PACIFIC. THE MODELS FORECAST VERY LITTLE CHANGE IN THIS BLOCKING PATTERN THROUGH THE WEEKEND. DURING THIS TIME...A DRY SOUTHWESTERLY FLOW ALOFT WILL PREVAIL OVER CENTRAL CA AND BRING NOTHING MORE THAN SOME CIRRUS INTO THE CENTRAL CA INTERIOR. IN THE LOW LEVELS...A MODEST ONSHORE FLOW WILL PERSIST THROUGH THE WEEKEND AND FEED MARINE AIR INTO THE SJ VLY AND LOWER FOOTHILLS. THE MODELS FORECAST THE REX BLOCK TO WEAKEN BUT NOT UNTIL MONDAY...A TIME WHEN THE CLOSED LOW WITHIN THIS BLOCK BEGINS TO DRIFT TOWARD THE CENTRAL CA COAST. THE MODELS ARE MUCH SLOWER BRINGING THIS LOW INLAND ACROSS THE CENTRAL CA INTERIOR AND HAVE NOW DELAYED ITS ARRIVAL UNTIL LATE TUESDAY NIGHT OR WEDNESDAY. THAT BEING THE CASE...DRY WEATHER WILL PROBABLY CONTINUE OVER THE CENTRAL CA INTERIOR THROUGH MONDAY AND PERHAPS WELL INTO MONDAY NIGHT. ULTIMATELY...OUR WEATHER WILL BECOME MORE UNSETTLED AS THE CLOSED LOW COMES ASHORE. CURRENT THINKING IS THAT THE GREATEST CONVECTIVE POTENTIAL WITH THIS COLD CORE LOW WILL OCCUR BETWEEN MIDDAY TUESDAY AND WEDNESDAY EVENING. DURING THIS TIME...ISOLATED SHOWERS ARE POSSIBLE IN THE SJ VLY WITH MORE NUMEROUS SHOWERS OVER THE HIGHER TERRAIN. SNOW LEVELS COULD LOWER TO AROUND 7500 FEET IN THE SIERNEV BY WED MORNING. OTHERWISE...TUESDAY AND WEDNESDAY WILL BE UNSEASONABLY COOL... PERHAPS NO WARMER THAN 70 DEGREES IN THE SJ VLY. THE EXTENDED MODELS FORECAST THE UPPER LEVEL LOW TO MEANDER OVER CENTRAL OR SOUTHERN CA AFTER MIDWEEK. IF SO...OUR WEATHER PATTERN WILL REMAIN UNSETTLED AND MUCH COOLER THAN NORMAL THROUGH AT LEAST NEXT FRIDAY. && .PREV DISCUSSION... /ISSUED 151 AM PDT FRI OCT 5 2012/ DISCUSSION...FORECAST AREA REMAINS UNDER THE APEX OF A WEAK RIDGE THIS MORNING AS AN UPPER LEVEL VORTICITY CENTER PASSES TO THE NORTH. MID AND HIGH CLOUDS HAVE DEVELOPED IN THIS AREA OF ENHANCED LIFT OVER AND NORTH OF THE BAY AREA BUT THAT IS ABOUT IT. THE OVERALL PATTERN OVER THE EAST PACIFIC STILL REMAINS RATHER STEADY WITH THE LARGE LOW SPINNING OUT NEAR 35/135W IN A REX BLOCK PATTERN. FOR TODAY THROUGH THE WEEKEND THE WEATHER WILL BE DOMINATED BY DRY AND SLIGHTLY COOLER WEATHER AS THE EXTREME HEAT OF LATE STUBBORNLY GIVES WAY TO COOLER AIR FROM THE PACIFIC. FOR SUNDAY, FORECAST MODELS BRING THE ABOVE MENTIONED LOW CLOSER TO THE CALIFORNIA COAST BUT BASED ON THE LATEST PROJECTED POSITION IT SHOULD STAY FAR ENOUGH WEST TO KEEP THE INTERIOR OF CENTRAL CALIFORNIA DRY. NEXT WEEK THINGS GET MORE INTERESTING AS FORECAST MODELS CONTINUE TO BRING THE CENTER OF LOW PRESSURE INTO AND ACROSS CENTRAL CALIFORNIA MONDAY AND TUESDAY, STALLING OUT THIS FEATURE WEDNESDAY AND THURSDAY. ONE THING IS FOR SURE, IT WILL BE MUCH COOLER. AS FOR PRECIPITATION CHANCES, I HAVE TRIED TO PIN DOWN THE AREA OF GREATEST CHANCE FOR MONDAY AND MONDAY NIGHT BUT STILL HAVE NOT INCREASED RAIN CHANCES ABOVE 25%. FOR THE REMAINDER OF THE WEEK, THE SLIGHT CHANCE POPS LOOK REASONABLE DUE TO MOISTURE AVAILABILITY WITH THE CYCLONE. && .AVIATION... VFR ACROSS THE CENTRAL CA INTERIOR THRU 18Z SAT. && .AIR QUALITY ISSUES... NONE. && .CERTAINTY... THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH. THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM. THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD. CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL INFORMATION AND/OR TO PROVIDE FEEDBACK. && && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...DURFEE PREVIOUS DISCUSSION...DUDLEY AVN/FW...BINGHAM SYNOPSIS...WP WEATHER.GOV/HANFORD
Hazardous weather outlook, Oct 5, 5:13 AM PDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 513 AM PDT FRI OCT 5 2012 CAZ089>099-061230- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 513 AM PDT FRI OCT 5 2012 ...COOLING TEMPERATURES AND CHANCE OF PRECIPITATION... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF INTERIOR CENTRAL CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MUCH COOLER TEMPERATURES ARE FORECAST FOR THIS WEEKEND AND THROUGH THE REMAINDER OF THE PERIOD. THERE IS A SLIGHT CHANCE OF PRECIPITATION INCLUDING SNOW NEAR THE SOUTHERN SIERRA NEVADA CREST EARLY NEXT WEEK. RAIN IS EXPECTED ELSEWHERE...ALTHOUGH GENERALLY EXPECTED TO BE LIGHT. REFER TO THE SPECIAL WEATHER STATEMENT...OR SFOSPSHNX...FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.
Nearby
Wind Advisories in California, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.